MAUDE Adverse Event Report: CENTINEL SPINE PRODISC L SUPERIOR END PLATE LARGE 3-STERILE; PROSTHESIS, INTERVERTEBRAL DISC

CENTINEL SPINE PRODISC L SUPERIOR END PLATE LARGE 3-STERILE; PROSTHESIS, INTERVERTEBRAL DISC
Model Number PDL-L-SP03S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Multiple Fractures (4519)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An mdr is indicated for this complaint.Patient was implanted with a prodisc l device at the l5/s1 level on (b)(6) 2023.Following the implantation surgery, the patient was found to have bilateral pars fractures at the index level.The patient is not experiencing any symptoms.The surgeon has determined that the patient will wear a brace and be re-evaluated in four months time.A review of the dhrs found no anomalies associated with the complaint.Complaint trending found that the rate of complaints is within the level defined in the risk documentation.A review of the risk documentation found that the hazards associated with the complaint are identified and mitigated to a level where the clinical benefits outweigh the risks.There are no previous issues or capas associated with the complaint.The pdl device remains implanted within the patient, therefore no device evaluation could be completed.Bracing was needed for the bilateral pars fractures.A cause for the fractures is unknown, and no anomalies were identified during the course of the investigation.The submission is 1 of 3 devices involved in this event.
 
Event or Problem Description
Patient was implanted with a prodisc l device at the l5/s1 level on (b)(6) 2023.Following the implantation surgery, the patient was found to have bilateral pars fractures at the index level.The patient is not experiencing any symptoms.The surgeon has determined that the patient will wear a brace and be re-evaluated in four months time.
 
Additional Manufacturer Narrative
An mdr is indicated for this complaint.Complaint is a follow-up to (b)(4).Patient was implanted with a prodisc l device at the l5/s1 level on 07dec2023.Following the implantation surgery, the patient was found to have bilateral pars fractures at the index level.The patient is not experiencing any symptoms.The surgeon has determined that the patient will wear a brace and be re-evaluated in four months time.One month into bracing the decision was made to remove the pdl implant.Removal was completed on (b)(6) 2024.Patient was revised to alif with posterior fixation screws.A review of the dhrs found no anomalies associated with the complaint.Complaint trending found that the rate of complaints is within the level defined in the risk documentation.A review of the risk documentation found that the hazards associated with the complaint are identified and mitigated to a level where the clinical benefits outweigh the risks.The prodisc l device was returned and will be evaluated under exponent's approved device evaluation protocol.The evaluation will be recorded under report number pdl-rd-0012.The removal was completed due to the bilateral pars fractures.A cause for the fractures is unknown, and no anomalies were identified during the course of the complaint investigation.The submission is 1 of 3 devices involved in this event.
 
Event or Problem Description
Complaint is a follow-up to mdr 2024-00006.Patient was implanted with a prodisc l device at the l5/s1 level on (b)(6) 2023.Following the implantation surgery, the patient was found to have bilateral pars fractures at the index level.The patient is not experiencing any symptoms.The surgeon has determined that the patient will wear a brace and be re-evaluated in four months time.One month into bracing the decision was made to remove the pdl implant.Removal was completed on (b)(6) 2024.Patient was revised to alif with posterior fixation screws.

Brand Name
PRODISC L SUPERIOR END PLATE LARGE 3-STERILE
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
CENTINEL SPINE
900 airport road
suite 3b
west chester PA 19380
Manufacturer (Section G)
FRUH VERPACKUNGSTECHNIK AG
allmendstrasse 47
fehraltorf, 8320
SZ   8320
Manufacturer Contact
erin ward
900 airport road
suite 3b
west chester, PA 19380
MDR Report Key18536532
Report Number3007494564-2024-00006
Device Sequence Number6751189
Product Code MJO
UDI-Device Identifier00843193114952
UDI-Public00843193114952
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPDL-L-SP03S
Device Catalogue NumberN/A
Device Lot Number2023-0087
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale